Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 50, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 22, 1995, 7:50 PM CDT for Greer County, Harmon County, Oklahoma. It was in force for 55 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 1995, 7:50 PM CDT (00:50 UTC)
- Expired
- May 22, 1995, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greer County, OK, Harmon County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 230053
TOROKC
OKC055-057-230145-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 PM CDT MON MAY 22 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
WESTERN GREER AND NORTHERN HARMON
INCLUDING THE FOLLOWING LOCATIONS
HOLLIS...MADGE...MC KNIGHT...REED AND VINSON
AT 750 PM CDT DOPPLER RADAR INDICATED A POSSIBLE TORNADO 7 MILES
NORTHWEST OF MADGE MOVING EAST-SOUTHEAST AT 25 MPH. PEOPLE IN AND NEAR
THE MADGE AND VINSON AREAS SHOULD TAKE SHELTER.
THE TORNADO MAY BE WRAPPED IN RAIN AND DIFFICULT TO SEE.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDHON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3477 9955 3464 10000 3503 10000 3503 9959
_
SPEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 3:55 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 22, 3:55 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 333 PM CDT MON MAY 22 1995 CDNFT FROM NRN KS INTO SERN CO WITH DRY LINE THRU CNTRL PTN OF OK AND TX PANHANDLES THIS AFTN. TSTMS WHICH DVLPD ERLIER TODAY OVER NWRN OK HAVE MOVED INTO SRN KS AS S/W MOVES OFF TO THE NE. TSTMS ARE RAPIDLY DVLPG ALG THE DRY LINE AND EXPECT THIS ACTIVITY TO MOVE EASTWARD TOWRD WRN PORTIONS OF THE FA. WILL BE DIFF FOR TSTMS TO DVLP VERY FAR SOUTH IN THE MORE STGLY CAPPED AMS SO WILL KEEP HIEST POPS IN THE NW AND W CNTRL. SIG S/W EXPECTED TO EJECT FROM UPR TROF IN THE SWRN U.S. AND MOVE OVER THE AREA TUESDAY. CDFNT ALSO EXPECTED TO SLIDE SLOLY SWD INTO THE FA DURG THE DAY. EXPECT WDSPRED TSTM ACTIVITY TUESDAY AS FNT PUSHES INTO MOIST UNSTABLE AMS. FNT WILL BE SLO MOVING BCMG PARALLEL TO UPR FLO AND HVY RAINFALL WILL BE LIKELY. MAIN UPR TROF RMNS TO THE WEST WITH IMPULSES CONTG TO EJECT OVR THE AREA SO WILL CONT WITH POPS THRU PD. FCSTID=02 HBR 65 83 55 65 / 40 60 70 50 OKC 66 81 58 67 / 30 40 70 50 SPS 68 85 63 72 / 20 30 60 60 GAG 64 74 48 58 / 60 60 40 30 PNC 66 78 53 63 / 50 60 70 40 DUA 67 83 66 76 / 10 20 60 70 .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 69 min |
| May 22, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 55 min |
| May 22, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| May 22, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 38 min |
| May 22, 8:51 PM CDT | Tornado Warning | OUN | Beckham | 24 min |
| May 22, 9:07 PM CDT | Tornado Warning | OUN | Greer, Harmon | 38 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 65 min |
| May 22, 9:15 PM CDT | Tornado Warning | OUN | Beckham | 20 min |
| May 22, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| May 22, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 10:24 PM CDT | Tornado Warning | OUN | Greer | 36 min |
| May 22, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 31 min |
| May 23, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 49 min |
| May 23, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 53 min |
| May 23, 4:13 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| May 23, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 61 min |
| May 23, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 60 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.